Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Had psychiatric problems. Prescribed medication. Suffer withdrawal symptoms. Suffering from depression or anxiety. Normal?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
I had some psychiatric problems about 12 years back. The psychiatrist advised some medicines but discontinued all of them in some span of period except one i.e.; Venlor XR 75. I am taking this medicine till date and if I leave it for a day there are withdrawl symptoms, though I am not suffering from depression or anxiety any more. But over the years I have developed a habit of heavy consumption of liquor due to which my family life is disturbed. Although I neither make any nuisance after drinking and am basically sober but then society does not accept.I had asked a psychiatric and he he gave me lot of medicine ( frankly which I think I do not require) like, Solzam 100;Benfomet Plus; XXXXXXX 100; Ursocol100, Oropaaz; Mod 50, and Baclog 100 in various proportions and in increasing/decreasing trends for 2 weeks. After consuming these medicines for last 10 days I XXXXXXX not feel any change in me. I am I was before. Today I had to consult a physician because the boils and redness in my right side arm pit were increasing. He has advised me to go for a course which is of 22 days duration and prescribed me some drugs including antibiotic and multivitamin. I cannot consume 20 tablets on a daily basis. What should I do? otherwise I am a perfectly normal person and doing my official and homely duties in a normal fashion.

Regards- XXXXX
Posted Tue, 8 Oct 2013 in Mental Health
Answered by Dr. Srikanth Reddy 30 minutes later
Brief Answer:
You dont need 20 tablets for deaddiction

Detailed Answer:

Thanks for choosing health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

I understand that you have become dependent on venlafaxine. The only way to get rid of it is to gradually taper it to 37.5 and then stop it after a week.

Regarding the alcohol problem the only medicines that you need are a capsules containing vitamins and another agent which will reduce the cravings. In my clinic i prescribe my patient vibrania as a multivitamin and acamprosate as an anti craving medication. For boils you need to take an extra anti biotic but thats it. No need for any other medication.

Hope I am able to answer your concerns.

If you have any further query, I would be glad to help you.

If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.

In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,

Kind regards

Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor